Tinnitus Made Worse Due To Clonazepam?

Discussion in 'Support' started by Louise, Feb 3, 2013.

  1. Louise

    Louise Member Benefactor

    Location:
    Yorkshire, UK
    Tinnitus Since:
    29/06/2012
    My T has progressively been getting worse lately. I've realised what might be the cause. My realisation has come about because of the worsening of my eye floaters. I've been taking Clonazepam ad-hoc for about a month. I have taken 0.5mg once or twice a week. I've read on the net that common n=benzo withdrawl symptoms are eye floaters & tinnitus. Could it be that by taking just one pill a week has had the effect of me 'coming off Benzos' each time? My floaters are definitely worse.

    Just putting this out there to see what people think.
     
  2. Lesky

    Lesky Member

    Tinnitus Since:
    12/1997
    You are not supposed to get withdrawl symptoms from 1 pill, correct?

    Please someone with experience tell us for sure, but I can not imagine this to be the reason for your worsening tinnitus.
     
  3. Louise

    Louise Member Benefactor

    Location:
    Yorkshire, UK
    Tinnitus Since:
    29/06/2012
    Its been one pill sometimes then some weeks its been 1 pill and then half a pill the following night. I know it sounds like only a small amount. Its the fact that my eye floaters have got worse that's made me realise it could be the Clonazepam. I wish there was someone to ask. The doctors wont know.
     
  4. Markku
    Inspired

    Markku Director Staff Benefactor

    Location:
    Finland
    Tinnitus Since:
    04/2010
    I agree. Plus Clonazepam builds up tolerance slower than other benzos, so I think Louise's worsening condition can't be attributed to Clonazepam. But... who knows. No one can say for sure!

    However, it's interesting Louise, that you have floaters too. I have too. And a pretty bad case, lots of them. But I've had floaters since the age of 15, and tinnitus only came about 10 years later. I've even at some point considered Floaters Only Vitrectomy (FOV). But the risks (retinal detachment, infection, cataracts) have been a bit too much for me. I've been a member at http://floatertalk.yuku.com/ for years.

    Yet I didn't know that withdrawal from benzos could cause / make floaters (/tinnitus) worse. Permanently I mean. I would think that the perception* of both floaters and tinnitus could become more of a problem after stopping benzos, but that the withdrawal able to cause permanent changes (in the vitreous, for example, causing more floaters) is something I haven't heard.

    *Yeah, floaters are very much physical particles and not some imagination, but the nuisance of them depends a lot, at least in my case, on my mental state. If I'm feeling anxious or stressed, floaters tend to suck a lot more. Same goes for tinnitus I think. Tinnitus and the amount of floaters can stay constant, but the annoyance level of both of them can vary a lot depending on mood.

    (I edited the title of the thread from T Made Worse? to -> Tinnitus Made Worse Due to Clonazepam? .... which should make it easier for search engines to pick it up and others to find if they are googling for tinnitus clonazepam or something like that.)
     
  5. Louise

    Louise Member Benefactor

    Location:
    Yorkshire, UK
    Tinnitus Since:
    29/06/2012
    I did a lot of googling about clonazepam & benzos in association with floaters yesterday and yes, a lot of reports and info saying that floaters & T are known problems when coming off Benzos. You wouldnt think one pill would do that but then again, it has such a prfound effect on me (really reduces the noise) that maybe I do get a strong reaction from just one pill. I really wish it wasnt the case.

    I've had floaters for as long as I can remember. They hardly ever bothered me at all over the years.
    They have really gone up in number now though and are bothering me. Something has caused that. Its only after I've noticed the increase that I researched it and found out about Benzo withdrawl causing them.

    Do you know that there is laser vitriolysis (sp?) for them now so you dont have to have the vitreous replaced. It sounds a much less dangerous procedure. Its expensive but at least there's an option to do something about them, unlike T.
     
  6. click
    Cloud9

    click Member Benefactor

    Location:
    West Cornwall, England, UK
    Tinnitus Since:
    06/04/2012
    I have floaters too - sometimes they are a real problem. I thought most people had them but many of my friends haven't got any - so I've wondered 'why me' for years.
     
  7. Louise

    Louise Member Benefactor

    Location:
    Yorkshire, UK
    Tinnitus Since:
    29/06/2012
    I've had them since I can remember, why did you gets yours?
     
  8. click
    Cloud9

    click Member Benefactor

    Location:
    West Cornwall, England, UK
    Tinnitus Since:
    06/04/2012
    I don't know the reason why. I had a problem with one eye almost 10 years ago and saw a consultant eye surgeon (privately - because the NHS said there was nothing wrong! - found out at the appointment that he was also head of the NHS eye department). Finally discovered that the tiny blotch that was worrying me was a pre retinal membrane. I thought it was the start of something serious but he assured me it wasn't. Anyway - I asked him about the floaters and he expained what they were and just said 'some people have them - some don't'. So I suppose it's another area that doctors know very little about?

    Mine are always worse in bright light - especially sunshine. Sometimes they also stop me programming because they just get too much in the way! Normally flicking my eyes from side to side moves the larger ones sufficiently to carry on.
     
  9. Louise

    Louise Member Benefactor

    Location:
    Yorkshire, UK
    Tinnitus Since:
    29/06/2012
    Sorry I meant 'when' did you get them not 'why', my brain isnt working properly anymore :(

    It is another area they know little about I think. At least there is a procedure or two to get rid of them though they will carry risks. Those procedures arent available on the NHS as they are not deemed serious. It seems that after paying in for 30 years there isnt much the NHS will do for my problems. If I wanted IVF though they'd be willing to shell out a fortune on that.

    Mine are now getting in the way or me reading on the laptop, that wasnt happening before last week. Just what I needed.
     

Share This Page